Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 5, NWS Austin/San Antonio, TX

March 1, 2023Frio County, Medina County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 1, 2023, 9:46 PM CST for Frio County, Medina County, Zavala County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2023, 9:46 PM CST (03:46 UTC)
Expired
Mar 1, 2023, 10:45 PM CST
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Frio County, TX, Medina County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 83 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 10:41 PM CSTHAIL 43 Nw Dilley, TXREPORTED SOFTBALL SIZED HAIL OFF OF HWY 117 WEST OF DILLEY. HAIL CAME THROUGH ROOFS OF MOBILE HOMES AND TRUCK WINDSHIELDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4716 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

002 
WUUS54 KEWX 020346
SVREWX
TXC163-325-507-020445-
/O.NEW.KEWX.SV.W.0005.230302T0346Z-230302T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
946 PM CST Wed Mar 1 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southwestern Medina County in south central Texas...
  Eastern Zavala County in south central Texas...
  Frio County in south central Texas...

* Until 1045 PM CST.

* At 946 PM CST, a severe thunderstorm was located near Las Colonias,
  or near Crystal City, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pearsall, Crystal City, Dilley, Batesville, North Pearsall, Chula
  Vista-River Spur, Derby, Hilltop, Las Colonias, Divot, Loma Vista,
  Bluff, Frio Town and Brundage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2880 9991 2909 9949 2909 9942 2915 9941
      2927 9924 2869 9889 2864 9968 2864 9985
TIME...MOT...LOC 0346Z 249DEG 40KT 2874 9978 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
6 follow-up statements
890 
WWUS54 KEWX 020353
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
953 PM CST Wed Mar 1 2023

TXC163-325-507-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Medina TX-Zavala TX-Frio TX-
953 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHWESTERN MEDINA...EASTERN ZAVALA AND FRIO COUNTIES...

At 952 PM CST, a severe thunderstorm was located near Loma Vista, or
11 miles northeast of Crystal City, moving northeast at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pearsall, Dilley, Batesville, North Pearsall, Derby, Hilltop, Divot,
Loma Vista, Bluff, Frio Town, Las Colonias and Brundage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2883 9980 2909 9949 2909 9942 2915 9941
      2927 9924 2869 9889 2864 9968 2865 9980
TIME...MOT...LOC 0352Z 244DEG 46KT 2879 9968 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
092 
WWUS54 KEWX 020359
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
959 PM CST Wed Mar 1 2023

TXC163-325-507-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Medina TX-Zavala TX-Frio TX-
959 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHWESTERN MEDINA...EASTERN ZAVALA AND FRIO COUNTIES...

At 959 PM CST, a severe thunderstorm was located over Loma Vista, or
13 miles south of Batesville, moving east at 45 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Pearsall, Dilley, Batesville, North Pearsall, Derby, Hilltop, Divot,
Loma Vista, Bluff, Frio Town and Brundage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2883 9976 2909 9949 2909 9942 2915 9941
      2927 9924 2869 9889 2864 9968 2866 9973
TIME...MOT...LOC 0359Z 252DEG 38KT 2876 9961 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
693 
WWUS54 KEWX 020403
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1003 PM CST Wed Mar 1 2023

TXC163-325-507-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Medina TX-Zavala TX-Frio TX-
1003 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHWESTERN MEDINA...EASTERN ZAVALA AND FRIO COUNTIES...

At 1003 PM CST, a severe thunderstorm was located over Loma Vista, or
12 miles south of Batesville, moving east at 45 mph.

THIS IS A DESTRUCTIVE STORM FOR LOMA VISTA.

HAZARD...Baseball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Pearsall, Dilley, Batesville, North Pearsall, Derby, Hilltop, Divot,
Loma Vista, Bluff and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2883 9968 2909 9949 2909 9942 2915 9941
      2927 9924 2869 9889 2864 9962 2868 9968
TIME...MOT...LOC 0403Z 249DEG 40KT 2878 9956 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
738 
WWUS54 KEWX 020408
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1008 PM CST Wed Mar 1 2023

TXC325-020417-
/O.CAN.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Medina TX-
1008 PM CST Wed Mar 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MEDINA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning moved out of the 
warned area. Therefore, the warning has been cancelled.

LAT...LON 2868 9968 2883 9968 2900 9951 2909 9921
      2909 9913 2908 9912 2869 9889 2864 9960
      2864 9962
TIME...MOT...LOC 0407Z 260DEG 43KT 2878 9949 

$$

TXC163-507-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Zavala TX-Frio TX-
1008 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN ZAVALA AND FRIO COUNTIES...

At 1007 PM CST, a severe thunderstorm was located near Loma Vista, or
14 miles southeast of Batesville, moving east at 50 mph.

THIS IS A DESTRUCTIVE STORM FOR LOMA VISTA.

HAZARD...Three inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Pearsall, Dilley, Batesville, North Pearsall, Derby, Hilltop, Divot,
Loma Vista, Bluff and Frio Town.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2868 9968 2883 9968 2900 9951 2909 9921
      2909 9913 2908 9912 2869 9889 2864 9960
      2864 9962
TIME...MOT...LOC 0407Z 260DEG 43KT 2878 9949 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
070 
WWUS54 KEWX 020420
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1020 PM CST Wed Mar 1 2023

TXC163-507-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Zavala TX-Frio TX-
1020 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHEASTERN ZAVALA AND FRIO COUNTIES...

At 1018 PM CST, a severe thunderstorm was located near Divot, or 12
miles northwest of Dilley, moving east at 55 mph.

THIS IS A DESTRUCTIVE STORM FOR DIVOT AND DERBY.

HAZARD...Softball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Pearsall, Dilley, North Pearsall, Derby, Hilltop, Divot and Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2865 9951 2884 9957 2903 9909 2869 9889
TIME...MOT...LOC 0418Z 261DEG 49KT 2875 9936 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...4.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE
813 
WWUS54 KEWX 020429
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1029 PM CST Wed Mar 1 2023

TXC507-020439-
/O.CAN.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Zavala TX-
1029 PM CST Wed Mar 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAVALA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2890 9941 2903 9909 2869 9889 2866 9941
TIME...MOT...LOC 0429Z 264DEG 53KT 2876 9920 

$$

TXC163-020445-
/O.CON.KEWX.SV.W.0005.000000T0000Z-230302T0445Z/
Frio TX-
1029 PM CST Wed Mar 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR FRIO COUNTY...

At 1029 PM CST, a severe thunderstorm was located near Divot, or near
Dilley, moving east at 60 mph.

THIS IS A DESTRUCTIVE STORM FOR DIVOT AND DERBY.

HAZARD...Softball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles.

Locations impacted include...
Pearsall, Dilley, North Pearsall, Derby, Hilltop, Divot and Bluff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 2890 9941 2903 9909 2869 9889 2866 9941
TIME...MOT...LOC 0429Z 264DEG 53KT 2876 9920 

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...4.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GALE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 6:03 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Mar 1, 6:03 PM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
603 PM CST Wed Mar 1 2023

...New UPDATE, AVIATION...

.UPDATE...
Issued at 603 PM CST Wed Mar 1 2023

We did a quick update this evening to add a mention of patchy fog to
the forecast for the eastern half of the CWA from approximately
06-12Z tonight/tomorrow morning. Dense fog appears unlikely but
there could be widespread visibilities in the 2-5SM range as moisture
pools and winds become relatively light.

-Gale

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 147 PM CST Wed Mar 1 2023

...Severe Thunderstorms Possible from the Hill Country into the
Coastal Plains Late Thursday...

...Strong West-Northwesterly Winds and Critical Fire Weather
Conditions Expected Late Thursday into early Friday Behind Cold
Front...

.Short Term (Through Thursday night)...

Expect for very warm conditions to continue this afternoon with
temperatures ranging from the mid 80s into the mid 90s. Late this
afternoon into this evening has a very low chance for possibly a
thunderstorm across the far northern Hill Country but greatest
chances occur north of our CWA around the Waco area. For overnight
tonight into Thursday morning, a preceding shortwave that will be
ahead of the much advertised potent upper level low approaching from
the Desert Southwest helps to spark a round of isolated to scattered
convection. An isolated strong to severe storm may be possible with
this activity with large hail as the main hazard as storms remain
elevated with 1000 to 2000 MLCAPE and mid-level lapse rates of
around 7 to 7.5 C/km. As a result, SPC on the afternoon update of
the Day 1 convective outlook did insert a marginal risk (level 1 of
5) for severe storms.

The morning activity quickly vacates the area before temperatures
then surge into the mid 80s to upper 90s during Thursday afternoon
as the dryline initially advances east before then being eventually
overtaken by the cold front. Our greatest concern for severe weather
develops late Thursday afternoon and will continue through Thursday
evening as the front overtakes the dryline. Activity first develops
across the Hill Country before advancing eastward into the I-35
corridor and lastly into/across the coastal plains. The area
thermodynamic profiles and hodographs does support the potential for
all severe modes, including isolated tornadoes. However, with the
expectation for a more linear complex across our area, damaging
winds along with large hail are expected to remain as the primary
severe weather hazards across our region. The greater risk for
tornadoes, including the potential for strong tornadoes, remains
northeast of our CWA. The Day 2 convective outlook from SPC places
an enhanced risk (level 3 of 5) for severe storms into the northern
Hill Country while a slight risk (level 2 of 5) extends across the
remainder of the Hill Country into the I-35 corridor and across the
coastal plains. The marginal risk (level 1 of 5) extends out from
the slight risk to the west. Activity will advance east of the
coastal plains by around midnight.

Major impacts continue even behind the front and the severe weather
across portions of South-Central Texas. Strong west-northwesterly
winds along with critical fire weather will be expected for western
and central portions of the CWA, including along the I-35 corridor.
Winds along the Rio Grande will have gusts into the 50 to 60 mph
range during late Thursday afternoon through Thursday night while
areas across the Hill Country into the I-35 corridor sees gusts up
to around the 50 mph range. In addition, with humidity tanking into
the 10 to 25 percent range following the front and persisting into
early overnight Friday, critical fire weather conditions are also
expected across central and western portions of the CWA. Given the
conditions, several hazards are in effect including a High Wind
Warning, Red Flag Warning and Wind Advisory.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 147 PM CST Wed Mar 1 2023

The upper low will move away from the region Friday leaving zonal
flow over Texas. The pressure gradient will loosen during the morning
Friday and winds will decrease. Cooler air will move in and high
temperatures will be around 15 degrees lower than Thursday. Clear
skies and light winds will allow for good radiational cooling Friday
night and lows Saturday morning will be a few degrees cooler than
Friday. A weak upper ridge will start to build over Texas over the
weekend. The weather will be dry and temperatures will slowly warm.
This trend will continue into next week with highs reaching the
middle 80s by Tuesday. Tuesday night into Wednesday a weak cold front
will move into Central Texas bringing a slight chance for rain to the
northern half of our CWA.

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CST Wed Mar 1 2023

VFR conditions are present to begin the period; however, there are a
handful of aviation weather related items to address for the
remainder of the period. First, MVFR to IFR cigs are expected to
redevelop late this evening/early tonight across the I-35 terminals,
lifting/dissipating again throughout the late morning hours tomorrow.
Visibility reductions will be possible under this cloud cover due to
BR, but widespread IFR visibility reductions appear unlikely. Also
late tonight/early tomorrow morning, high resolution guidance is
indicating potential for some strong to severe thunderstorms to
develop across the TX Hill Country and push NE. We likely will not be
able to pinpoint the exact location and track of storms until they
begin to develop, but there is enough potential for impacts to SAT
and AUS for a PROB30 mention in the TAFs. The main concern with these
storms would be the potential for hail. VFR conditions should
prevail through much of the afternoon and evening tomorrow, but
attention then turns to a cold front that will move from west to
east across the region. Ahead of this front, a line of strong to
severe thunderstorms is expected to develop, likely impacting AUS
with a chance for impacts at the San Antonio terminals. The main
concern with these storms would be strong wind gusts, but hail and an
isolated tornado cannot be ruled out. As the front moves through,
winds will quickly turn out of the WNW and become strong.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              67  87  48  73 /  30  40  60   0
Austin Bergstrom Intl Airport  66  86  47  72 /  30  40  60   0
New Braunfels Muni Airport     66  87  48  76 /  30  30  50   0
Burnet Muni Airport            65  85  44  69 /  30  50  60   0
Del Rio Intl Airport           66  95  51  79 /  20  10   0   0
Georgetown Muni Airport        66  84  45  70 /  30  50  60   0
Hondo Muni Airport             65  93  48  77 /  20  20  20   0
San Marcos Muni Airport        66  86  48  74 /  30  30  50   0
La Grange - Fayette Regional   69  83  48  70 /  20  30  80   0
San Antonio Intl Airport       67  88  50  76 /  30  30  40   0
Stinson Muni Airport           67  91  51  77 /  20  20  30   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 PM Thursday to midnight CST Thursday night for
Atascosa-Bandera-Bexar-Blanco-Burnet-Comal-Dimmit-Edwards-Frio-
Gillespie-Hays-Kendall-Kerr-Llano-Medina-Real-Travis-Uvalde-
Williamson-Zavala.

High Wind Warning from 3 PM Thursday to midnight CST Thursday night
for Kinney-Maverick-Val Verde.

&&

Short-Term...Brady
Long-Term...05
Aviation...Gale
Hazardous weather outlook, Mar 1, 8:01 PM CST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
801 PM CST Wed Mar 1 2023

TXZ171>173-183>194-202>209-217>225-228-030215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
801 PM CST Wed Mar 1 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

There is a low chance of strong to severe thunderstorms overnight
that could produce large hail over the Hill Country and I-35
corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A strong upper level system and accompanying cold front are
expected to move over the area late Thursday afternoon. Scattered
showers and thunderstorms are possible across most of south
central Texas. Some of these could become strong to severe with
straight line winds, isolated tornadoes, and large hail possible.

In the wake of the cold front, strong, gusty northwesterly winds
and much drier air will move into the area. A High Wind Warning
and Wind Advisory are in effect for Thursday afternoon and
evening. Critical fire weather conditions are likely over the
Edwards Plateau and Rio Grande Plains Thursday and Thursday
evening. A Red Flag Warning is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 10:40 PM CSTSevere Thunderstorm Warning Destructive damage threatEWXAtascosa, Frio65 min
Mar 1, 11:39 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXAtascosa, Karnes, Wilson66 min
Mar 2, 12:38 AM CSTSevere Thunderstorm Warning Considerable damage threatEWXDeWitt, Karnes67 min
Mar 2, 1:23 AM CSTSevere Thunderstorm Warning Considerable damage threatEWXDeWitt, Lavaca15 min
Mar 2, 1:54 AM CSTSpecial Weather StatementEWXBandera51 min
Mar 2, 2:11 AM CSTSpecial Weather StatementEWXComal49 min
Mar 2, 2:39 AM CSTSpecial Weather StatementEWXComal51 min
Mar 2, 2:50 AM CSTSevere Thunderstorm WarningEWXBandera, Bexar, Comal, Kendall, Medina55 min
Mar 2, 2:55 AM CSTSpecial Weather StatementEWXCaldwell50 min
Mar 2, 3:34 AM CSTSevere Thunderstorm WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays56 min
Mar 2, 4:23 AM CSTSpecial Weather StatementEWXCaldwell52 min
Mar 2, 4:29 AM CSTSpecial Weather StatementEWXBlanco46 min
Mar 2, 4:53 AM CSTSpecial Weather StatementEWXGillespie52 min
Mar 2, 4:59 AM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano46 min
Mar 2, 5:15 AM CSTSpecial Weather StatementEWXWilliamson45 min
Mar 2, 5:41 AM CSTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano, Travis26 min
Mar 2, 6:06 AM CSTSpecial Weather StatementEWXBurnet39 min
Mar 2, 3:34 PM CSTSpecial Weather StatementEWXVal Verde26 min
Mar 2, 4:03 PM CSTSpecial Weather StatementEWXVal Verde27 min
Mar 2, 4:34 PM CSTSpecial Weather StatementEWXEdwards26 min
Mar 2, 4:42 PM CSTSevere Thunderstorm WarningEWXEdwards33 min
Mar 2, 5:07 PM CSTSevere Thunderstorm WarningEWXGillespie, Kerr53 min
Mar 2, 5:11 PM CSTSevere Thunderstorm WarningEWXEdwards, Real36 min
Mar 2, 5:34 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXGillespie, Llano56 min
Mar 2, 5:59 PM CSTSevere Thunderstorm Warning Considerable damage threatEWXGillespie46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.